Contributors

25 May - Water retention

100.8kg! My weight has reached its highest yet, despite trying to eat smaller portions and giving up biscuits and desserts. I don't know if there is a connection but my knees have started giving a sharp twinge when I try to get out of my chair.

I was grateful for my walking stick as I hauled myself out of the taxi to get to the doctors' surgery this morning. We were there to discuss the problems I have been experiencing in trying to give up the dexamethasone steroids. I have taken none for 4 days in a row now, and this is my third attempt.

The doctor explained - if I understood correctly - that steroids can mask symptoms of things that I have picked up due to the depressed state of my immune system caused by the chemotherapy. On stopping the steroids these other symptoms such as a couple of abscesses start coming to the fore.

A lot of my extra weight appears to be water retention. My feet and legs definitely look plumper, as does my stomach.

We came away with prescriptions for diuretics and also for the extra clomipramine mentioned by someone who commented to a post I made in the Macmillan support forum. I can now increase the dose of clomipramine to the 200mg daily now being advised by Prof. Pilkington.

Our GP is going to check my blood levels so I had to get four blood samples taken. It took two nurses and a doctor half an hour to get just about enough blood for the tests. Now I know what a pincushion feels like! It's always such a struggle getting any blood out of me that I'm thinking of changing my surname to Stone!